MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS, INC. S-MAK COAXIAL MINI ACCESS KIT

MERIT MEDICAL SYSTEMS, INC. S-MAK COAXIAL MINI ACCESS KIT
Catalog Number S-MAK401N/C
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/18/2025
Type of Reportable Event Malfunction
Event or Problem Description
The account alleges during access for procedure (coronary arteriogram with possible intervention) the tip of the micropuncture wire sheared off.They noticed sheared tip when removing the micropuncture sheath and wire due to the placement being too low and needing to re-stick the access site.Several attempts made to snare/retrieve retained wire but were unsuccessful.Vascular surgery consulted and decision was made to bring patient emergently to vascular or for cutdown, exploration, and removal of retained wire.
 
Additional Manufacturer Narrative
The suspect device is expected to return for evaluation.A follow up will be submitted when the evaluation is complete.
 
Additional Manufacturer Narrative
The suspect device was returned for evaluation.The device was returned uncoiled however the root cause was not determined.The nature of the damage to the wire is consistent with excessive force during use or manipulation through the sheath/needle.A search of the complaint database was performed and no similar complaints for this lot number were found.The device history record was reviewed, and no exception documents were found.This issue has been communicated to the associated manufacturing & engineering groups.

Brand Name
S-MAK COAXIAL MINI ACCESS KIT
Common Device Name
MINI ACCESS KIT
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS, INC.
calle, sor juana in?s de la cr
roberto de la madrid
tijuana, b.c. 22630
MX  22630
Manufacturer (Section G)
MERIT MEDICAL SYSTEMS, INC.
1600 w merit pkwy
south jordan UT 84095
Manufacturer Contact
adrian cole
1600 w merit pkwy
south jordan, UT 84095
8012084225
MDR Report Key22647407
Report Number1721504-2025-00201
Device Sequence Number8632504
Product Code DRE
UDI-Device Identifier00884450012635
UDI-Public00884450012635
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K031691
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberS-MAK401N/C
Device Lot NumberI3183595
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/21/2025
Supplement Date Received by Manufacturer09/02/2025
Initial Report FDA Received Date07/29/2025
Supplement Report FDA Received Date09/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/28/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown